Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Wilmington, OH

June 25, 2007Hamilton County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2007, 5:16 PM EDT for Hamilton County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2007, 5:16 PM EDT (21:16 UTC)
Expired
Jun 25, 2007, 5:45 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Hamilton County, OH

The radar

The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 252116
SVRILN
OHC061-252145-
/O.NEW.KILN.SV.W.0092.070625T2116Z-070625T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
516 PM EDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 545 PM EDT.

* AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR FAIRFAX...MOVING NORTHEAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON TOWNSHIP...
  MARIEMONT...
  TERRACE PARK...

IN ADDITION...SHERWOOD...TURPIN HILLS...FAIRFAX...SILVERTON...
NEWTOWN...CHERRY GROVE AND DRY RUN ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3913 8451 3903 8433 3914 8429 3919 8440

$$
FRANKS
1 follow-up statement
000 
WWUS51 KILN 252145
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT MON JUN 25 2007

OHC061-252155-
/O.EXP.KILN.SV.W.0092.000000T0000Z-070625T2145Z/
HAMILTON OH-
545 PM EDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON COUNTY
HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3913 8451 3903 8433 3914 8429 3919 8440

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:16 PM EDT, 2 hours earlier.

Area forecast discussion, Jun 25, 3:16 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
316 PM EDT MON JUN 25 2007

.SYNOPSIS...
A PERSISTENT BUT WEAKENING MID LEVEL LOW PRESSURE SYSTEM WILL SLOWLY
TRACK TO THE WEST AND NORTH BEFORE GETTING CAUGHT UP IN WESTERLY
FLOW WEDNESDAY AFTERNOON. A COLD FRONT WILL THEN APPROACH THE OHIO
VALLEY WEDNESDAY NIGHT AND WRING OUT SOME MORE WIDESPREAD SHOWER
ACTIVITY ON THURSDAY. HIGH PRESSURE WILL THEN DOMINATE THE WEATHER
FOR THE END OF THE WEEK WITH CLEAR...COOL...AND DRY CONDITIONS
EXPECTED.

FRANKS
&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LOW PRESSURE IN THE MID LEVELS OF THE ATMOSPHERE WILL WEAKEN THIS
EVENING...AND LEFTOVER SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TO DROP OFF RELATIVELY QUICKLY TONIGHT. THIS WILL HELP SKY COVER TO
DIMINISH SOME BUT AVAILABLE LLVL MOISTURE AND THE LINGERING PRESENCE
OF A LARGE AREA OF WEAK UPWARD MOTION WILL STILL HAVE MORE CLOUDS
THAN NOT THIS EVENING.

FRANKS
&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
STATUS QUO IS EXPECTED AS THE WEAK MID LEVEL LOW CONTINUES TO MOVE
NORTH AND WEST. LLVL MOISTURE WILL CONTINUE TO BE ADVECTED IN ON
SOUTHERLY WINDS. SKY COVER SHOULD BE ON THE HIGHER SIDE. TEMPS WILL
MODIFY SLIGHTLY BUT NOT REACH THE MID 90S AS THE MAV GUIDANCE
SUGGESTS. IF ANY TEMPS GET QUITE THAT WARM IT WILL LIKELY BE
TRIGGERING CONVECTION THAT SHOULD COOL THINGS OFF. THICKNESSES FROM
THE GFS WOULD ONLY SUPPORT READINGS AROUND 90...AM TRENDING CLOSER
TO FWC GUIDANCE. TOMORROW NIGHT LOWS ARE TONIGHTS VALUES PLUS 2
DEG.

FRANKS
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WRN EDGE OF BERMUDA HIGH WILL KEEP FA IN A VERY WARM BUT MARGINALLY
UNSTABLE AIRMASS ON WEDNESDAY. BEST CHC OF PCPN WILL BE IN THE NW
WHERE WEAK H5 VORTS MAY PROVIDE SOME LIFT...HOWEVER CANT RULE OUT AN
ISOLATED TSTM IN THE SE.

MODELS ARE IN GOOD AGREEMENT ON MAIN FEATURE OF THE PERIOD...WHICH
IS A CDFNT DROPPING S THRU THE LAKES THEN THE OHIO VLY THU INTO THU
NGT. INCREASED POPS TO LIKELY AHEAD OF FRONT AS BOUNDARY LAYER
FORCING BECOMES MORE SUPPORTIVE. 12Z MODELS ARE A LITTLE SLOWER ON
FRI WITH THE FRONT AS A SFC WAVE HANGS THE FRONT UP IN THE S. KEPT
CHC POPS FOR FRI IN THE S.

A STRONG CANADIAN HIGH PRESSURE WILL BUILD INTO THE ENTIRE REGION
FRIDAY NIGHT AND SHOULD CONTROL OUR WEATHER THROUGH THE END OF THE
PERIOD.

WENT A COUPLE OF DEGREES COOLER THAN THE MAV GUIDANCE FOR HIGHS ON
WED...CLOSER TO THE ENSEMBLE MEANS/FWC.  FOLLOWED HPC TEMPS THE REST
OF THE WAY.

SITES
&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED/ISOLATED SHOWERS/STORMS ASSOCIATED WITH ANOTHER H5
DISTURBANCE WERE PUSHING NORTHEAST ACROSS THE REGION THIS
AFTERNOON. INSTABILITY HAS PICKED UP THIS AFTERNOON...WITH
500-1000 J/KG GENERALLY. TS COVERAGE IS NOT IMPRESSIVE...BUT HAVE
ADDED VCTS TO KLUK AND KCVG THROUGH 00Z...AND VCSH WITH CB
ELSEWHERE THIS AFTERNOON AND EVENING THROUGH 00Z.

SKIES WILL LIKELY SCT OUT AFTER 00Z. WILL CONTINUE WITH MVFR/IFR
VISIBILITIES AT KLUK. BR MAY AFFECT THE OTHER TERMINALS DEPENDING
ON RAINFALL DISTRIBUTION. LIGHT SE/S WINDS WILL TURN S/SW AFTER 12Z.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY
AND FRIDAY.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 25, 4:40 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
440 AM EDT MON JUN 25 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
440 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.